Texas, 2022Drought in Texas, October 1 to 31, 2022
October 1 to 31, 2022 · NWS SJT · 20 events in 20 counties and zones
The drought remained across much of west central Texas during the month of October.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The drought remained across much of west central Texas during the month of October.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Sep 30, 11:20 PM CST, 40 minutes earlier.
Area forecast discussion, Sep 30, 11:20 PM CST, 40 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1220 AM CDT Sat Oct 1 2022
...New AVIATION...
.SHORT TERM...
(This evening through Saturday)
Issued at 234 PM CDT Fri Sep 30 2022
The near persistence forecast continues across West Central Texas.
Temperatures pushing near 90 in many locations this afternoon,
and expecting around 90 for many locations on Saturday afternoon
as well. Dewpoints in the 40s and light winds are allowing
morning lows to drop into the 50s to lower 60s across the area
each morning.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 135 PM CDT Fri Sep 30 2022
Expect dry and warm weather through the long term. Expect upper
level west to northwest flow and little moisture from the surface
to the upper levels of the troposphere. Highs will be close to
seasonable values for this time of year. However, overnight lows
will be a few degrees below normal, in the 50s. A cold front may
bring slightly cooler temperatures late next week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1151 PM CDT Fri Sep 30 2022
VFR conditions are expected over the next 24 hours, with generally
light and variable winds through the morning hours. Some areas may
see light southeasterly winds develop this afternoon, which
should remain around or under 10 knots.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 59 88 56 85 / 0 0 0 0
San Angelo 59 89 56 86 / 0 0 0 0
Junction 57 89 54 85 / 0 0 0 0
Brownwood 55 87 54 85 / 0 0 0 0
Sweetwater 62 89 58 86 / 0 0 0 0
Ozona 59 87 58 84 / 0 0 0 0
Brady 56 85 55 83 / 0 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...07
LONG TERM....21
AVIATION...TP
Hazardous weather outlook, Sep 30, 1:07 PM CST, 10 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
207 PM CDT Fri Sep 30 2022
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
207 PM CDT Fri Sep 30 2022
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
The threat for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Drought, Haskell
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe drought conditions across Haskell County during the month of October.
Drought, Fisher
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Fisher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.743, -100.402 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe drought conditions across Fisher County during the month of October.
Drought, Jones
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Jones forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme drought conditions across Jones County during the month of October.
Drought, Shackelford
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Shackelford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.736, -99.354 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme drought conditions across Shackelford County during the month of October.
Drought, Taylor
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Taylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
The US Drought Monitor indicated extreme/exceptional drought conditions across Taylor County during the month of October.
Drought, Nolan
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Nolan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.304, -100.406 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme drought conditions across Nolan County during the month of October.
Drought, Callahan
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Callahan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
The US Drought Monitor indicated extreme drought conditions across Callahan County during the month of October.
Drought, Sterling
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Sterling forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.828, -101.050 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe drought conditions across Sterling County during the month of October.
Drought, Coke
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Coke forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.889, -100.530 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme drought conditions across Coke County during the month of October.
Drought, Runnels
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Runnels forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.831, -99.976 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme drought conditions across Runnels County during the month of October.
Drought, Coleman
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Coleman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.773, -99.454 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme drought conditions across Coleman County during the month of October.
Drought, Brown
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme drought conditions across Brown County during the month of October.
Drought, Tom Green
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Tom Green forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe/extreme drought conditions across Tom Green County during the month of October.
Drought, Concho
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Concho forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.327, -99.864 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe/extreme drought conditions across Concho County during the month of October.
Drought, McCulloch
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- McCulloch forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.199, -99.347 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme drought conditions across McCulloch County during the month of October.
Drought, San Saba
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- San Saba forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.155, -98.818 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across San Saba County during the month of October.
Drought, Schleicher
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Schleicher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.897, -100.539 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Schleicher County during the month of October.
Drought, Menard
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Menard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.890, -99.821 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme drought conditions across Menard County during the month of October.
Drought, Mason
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Mason forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Mason County during the month of October.
Drought, Kimble
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Kimble forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Kimble County during the month of October.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, October 1 to 31, 2022$115 million · 1 event
- Wildfire in Washington, October 1 to 31, 2022$34 million · 1 event
- Wildfire in Idaho, October 1 to 26, 2022$15 million · 1 event
- Drought in Missouri, October 1 to 31, 2022$580,000 · 25 events
- Drought in Minnesota, October 1 to 31, 2022$988,000 · 5 events
- Wildfire in Idaho, October 1 to 31, 2022$900,000 · 1 event
- Flash Flood in Arizona, October 1 to 2, 2022$250,000 · 1 event
- Debris Flow and Flooding in Alaska, October 1, 2022$175,000 · 3 events
- Wildfire in Idaho, October 1 to 31, 2022$100,000 · 1 event
- Drought in Oklahoma, October 1 to 31, 202248 events
- Flash Flooding and Hail in Utah, October 1 to 2, 2022$54,000 · 1.75 in hail · 9 events
- Drought in California, October 1 to 31, 202240 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1060729, 1060730, 1060731, 1060732, 1060733, 1060734, 1060735, 1060736, 1060737, 1060738, 1060739, 1060740, 1060741, 1060742, 1060743, 1060744, 1060745, 1060746, 1060747, 1060748.